MAUDE Adverse Event Report: INTUITIVE SURGICAL,INC. 8 MM MEGA SUTURECUT NEEDLEDRIVER; ENDOSCOPIC INSTRUMENT

INTUITIVE SURGICAL,INC. 8 MM MEGA SUTURECUT NEEDLEDRIVER; ENDOSCOPIC INSTRUMENT
Model Number 470309-12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported failure.The instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.The clevis did not exhibit any damage or wear marks.Other cables at the wrist were not damaged.Isi has conducted a device history record (dhr) review for this device and did not find any non-conformances that were related to this reported event.The customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis could cause or contribute to an adverse event if the malfunction were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer observed a broken cable at the tip of the mega suture cut needle driver instrument.There was no report of fragment(s) falling inside the patient, patient harm, adverse outcome or injury.

Brand Name
8 MM MEGA SUTURECUT NEEDLEDRIVER
Common Device Name
ENDOSCOPIC INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL,INC.
sunnyvale CA
MDR Report Key6662373
Report Number2955842-2017-00388
Device Sequence Number187286
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N10170310
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-12
Device Lot NumberN10170310 0020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2017
Initial Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1